Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 30, NWS Midland/Odessa, TX

December 8, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Dec 8, 2008, 5:24 PM MST for Eddy County, New Mexico. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 5:24 PM MST (00:24 UTC)
Expired
Dec 8, 2008, 8:00 PM MST
In force
3 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2251 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 090024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 PM CST MON DEC 8 2008

NMZ028-090300-
/O.CAN.KMAF.HW.W.0059.000000T0000Z-081209T0300Z/
/O.NEW.KMAF.WI.Y.0030.081209T0024Z-081209T0300Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD
524 PM MST MON DEC 8 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

STRONG WEST WINDS ARE IMPACTING THE EDDY COUNTY PLAINS WITH
SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH. WINDS WILL BEGIN
TO DECREASE A COUPLE OF HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ029-033-034-TXZ045-046-050-051-060-061-067-068-090130-
/O.EXP.KMAF.HW.W.0059.000000T0000Z-081209T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-WARD-CRANE-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...KERMIT...ODESSA...
MONAHANS...CRANE
624 PM CST MON DEC 8 2008 /524 PM MST MON DEC 8 2008/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED TO BELOW WARNING LEVELS THIS EVENING ACROSS
PORTIONS OF LEA COUNTY AND THE PERMIAN BASIN. THUS...THE HIGH WIND
WARNING HAS BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

TXZ058-059-075-080-081-090130-
/O.CAN.KMAF.WI.Y.0029.000000T0000Z-081209T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-PECOS-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
FORT STOCKTON...MARFA...MARATHON
624 PM CST MON DEC 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

THE WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL ACROSS PORTIONS OF
REEVES COUNTY AND THE UPPER TRANS PECOS THIS EVENING. THUS...THE
WIND ADVISORY HAS BEEN CANCELLED FOR THESE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

NMZ027-TXZ057-258-091200-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS
624 PM CST MON DEC 8 2008 /524 PM MST MON DEC 8 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY. 

WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS
WILL BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-091200-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
624 PM CST MON DEC 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED
THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER
ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER
THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING.
BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN
TO DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
000 
WWUS74 KMAF 090320 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
920 PM CST MON DEC 8 2008

NMZ028-090430-
/O.EXP.KMAF.WI.Y.0030.000000T0000Z-081209T0300Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD
820 PM MST MON DEC 8 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

NMZ027-TXZ057-258-091200-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...PINE SPRINGS
920 PM CST MON DEC 8 2008 /820 PM MST MON DEC 8 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY...

WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 75 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH TUESDAY MORNING. WINDS WILL
BECOME NORTHWEST AND BEGIN TO DECREASE BY EARLY TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-091200-
/O.CON.KMAF.HW.W.0059.000000T0000Z-081209T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
920 PM CST MON DEC 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

WEST WINDS OF TO 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED
THIS EVENING. WINDS MAY BRIEFLY DECREASE ACROSS THE LOWER
ELEVATIONS TONIGHT...HOWEVER STRONG WINDS ARE STILL EXPECTED OVER
THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS THROUGH TUESDAY MORNING.
BY LATE TUESDAY AFTERNOON...WINDS WILL BECOME NORTHWEST AND BEGIN
TO DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN THE DAVIS MOUNTAINS UNTIL THE WINDS SUBSIDE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 8, 5:05 PM MST, 19 minutes earlier.

Area forecast discussion, Dec 8, 5:05 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CST MON DEC 8 2008

.UPDATE...
PUBLIC/AVIATION DISCUSSIONS HAVE BEEN UPDATED BELOW.

&&

.DISCUSSION...
LATEST OBSERVATIONS INDICATE WIND SPEEDS ARE BEGINNING TO DECREASE
ACROSS MOST LOCATIONS IN THE PLAINS. HOWEVER...THE 09/00Z
OBSERVATION FROM KCNM STILL INDICATES WIND ADVISORY CRITERIA
ONGOING THERE. OUR CURRENT PLANS ARE TO LET THE HIGH WIND WARNING
EXPIRE ON SCHEDULE AT 09/00Z FOR THE WESTERN PERMIAN BASIN...AND
ALSO CANCEL THE HIGH WIND WARNING FOR THE SOUTHEASTERN NEW MEXICO
PLAINS...AS WELL AS THE WIND ADVISORY FOR THE UPPER TRANS
PECOS...MARFA PLATEAU AND BIG BEND REGIONS. WILL RE-ISSUE A WIND
ADVISORY FOR THE EDDY COUNTY PLAINS UNTIL 09/03Z. HIGH WINDS
SHOULD CONTINUE ACROSS THE MOUNTAINS AND THE VAN HORN CORRIDOR...
SO WILL LEAVE THOSE WARNINGS INTACT. UPDATES OUT SHORTLY.

&&

.AVIATION...
WESTERLY WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS AREA
TERMINALS. WINDS MAY REMAIN SUSTAINED BETWEEN 20-30 KNOTS...WITH
HIGHER GUSTS AT THE KCNM TERMINAL FOR ANOTHER FEW HOURS. A STRONG
COLD FRONT IS STILL ON TRACK TO MOVE ACROSS THE REGION TUESDAY
MORNING. NORTHERLY WINDS SUSTAINED AT 20 KNOTS OR HIGHER...WITH
GUSTS AROUND 30 KNOTS OR HIGHER ARE POSSIBLE FOLLOWING FRONTAL
PASSAGE. THERE WILL BE A CHANCE OF RAIN/SNOW MIX AT THE KCNM AND
KHOB TERMINALS TUESDAY...WHILE THE KMAF...KINK...KPEQ AND KFST
TERMINALS WILL HAVE A CHANCE OF RAIN. SOME MVFR CEILINGS ARE
POSSIBLE TUESDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 AM MST TUESDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... EDDY COUNTY PLAINS.

TX...HIGH WIND WARNING UNTIL 9 AM CST /8 AM MST/ TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING UNTIL NOON CST TUESDAY FOR THE FOLLOWING
     ZONES... DAVIS/APACHE MOUNTAINS AREA.

&&

21/49/78
Hazardous weather outlook, Dec 8, 1:42 PM MST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CST MON DEC 8 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-092045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
242 PM CST MON DEC 8 2008 /142 PM MST MON DEC 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDY CONDITIONS WILL CONTINUE THROUGH THE REST OF THE DAY TODAY
AND INTO THE OVERNIGHT HOURS TONIGHT. EXPECT SUSTAINED WINDS NEAR
50 MPH WITH GUSTS GREATER THAN 70 MPH IN THE GUADALUPE MOUNTAINS.
IN THE DAVIS MOUNTAINS...EXPECT SUSTAINED WINDS OF 40 MPH WITH
GUSTS TO NEAR 60 MPH. WILL ALSO SEE HIGH WINDS ACROSS THE VAN
HORN/HIGHWAY 54 CORRIDOR AS WELL AS ACROSS THE SOUTHEASTERN NEW
MEXICO PLAINS WITH SOMEWHAT LESSER WINDS ACROSS THE UPPER TRANS
PECOS...THE MARFA AND STOCKTON PLATEAUS...AND THE BIG BEND REGION.
THESE AREAS WILL LIKELY SEE SUSTAINED WINDS OF 30 MPH WITH GUSTS
GREATER THAN 40 MPH. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH
EARLY TUESDAY AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS...AS
WELL AS THE VAN HORN/HIGHWAY 54 CORRIDOR AND EDDY COUNTY IN NEW
MEXICO. A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE
SOUTHEASTERN NEW MEXICO PLAINS...THE UPPER TRANS PECOS...MARFA AND
STOCKTON PLATEAUS...AND THE BIG BEND REGION UNTIL 9PM CST TONIGHT.

MOTORISTS SHOULD USE EXTREME CAUTION THROUGH THESE AREAS...
ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY. WINDY
CONDITIONS WILL CONTINUE AS THE FRONT MOVES THROUGH...AS WELL
INCREASED RAIN AND SNOW CHANCES. CURRENTLY ONLY EXPECT
ACCUMULATIONS IN THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW
MEXICO BEHIND THE FRONT. 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE
ACROSS THE HIGHEST ELEVATIONS OF THE DAVIS MOUNTAINS TOMORROW WITH
LESS THAN AN INCH EXPECTED IN THE GUADALUPE MOUNTAINS. OTHER
LOCATIONS MAY SEE A RAIN/SNOW MIX THROUGHOUT THE MORNING
HOURS....HOWEVER NO ACCUMULATIONS ARE EXPECTED AT THIS TIME FOR
THOSE REMAINING LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

13

In the hours before

Special weather statement, Dec 8, 2:28 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
328 PM CST MON DEC 8 2008

NMZ027>029-033-034-TXZ045-046-050-051-057>061-067-068-074-075-258-
090000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-WARD-
CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MONAHANS...CRANE...
ALPINE...FORT DAVIS...FORT STOCKTON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
328 PM CST MON DEC 8 2008 /228 PM MST MON DEC 8 2008/

...STRONG WINDS AND BLOWING DUST WILL IMPACT SOUTHEAST NEW MEXICO
AND PORTIONS OF WEST TEXAS THIS AFTERNOON...

A POTENT UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL
CONTINUE TO BRING STRONG WESTERLY WINDS TO THE SOUTHEASTERN NEW
MEXICO PLAINS...THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS
REGION...AND THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON.

WINDS HAVE BEEN GUSTING BETWEEN 60 AND 80 MPH ACROSS THE GUADALUPE
MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...WITH
WIND GUSTS BETWEEN 55 AND 70 MPH REPORTED ACROSS PORTIONS OF THE
SOUTHEASTERN NEW MEXICO PLAINS. SEVERAL REPORTS OF BLOWING DUST
REDUCING THE VISIBILITY TO ONE QUARTER MILE TO ONE HALF MILE HAVE
BEEN RECEIVED IN EDDY AND LEA COUNTIES IN SOUTHEAST NEW MEXICO...
INCLUDING LOCATIONS NEAR THE COMMUNITIES OF CARLSBAD... HOBBS AND
TATUM. STRONG WINDS AND BLOWING DUST MAY ALSO IMPACT THE
COMMUNITIES OF SEMINOLE AND ANDREWS.

MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION THIS AFTERNOON...
PARTICULARLY THOSE TRAVELING ACROSS SOUTHEAST NEW MEXICO AND THE
GUADALUPE MOUNTAINS.
Special weather statement, Dec 8, 3:35 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 PM CST MON DEC 8 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-258-
090045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
435 PM CST MON DEC 8 2008 /335 PM MST MON DEC 8 2008/

...STRONG WINDS AND BLOWING DUST SPREADING ACROSS THE PERMIAN BASIN...

A POTENT UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL
CONTINUE TO BRING STRONG WESTERLY WINDS TO THE SOUTHEASTERN NEW
MEXICO PLAINS...THE UPPER TRANS PECOS REGION AND THE PERMIAN BASIN.

AT 430 PM CST...THE LEADING EDGE OF THE STRONGER WINDS WERE
LOCATED ALONG A LINE EXTENDING FROM EAST OF LAMESA...TO NEAR
MIDLAND INTERNATIONAL AIRPORT...TO ODESSA...TO NEAR MONAHANS.
WINDS WILL SHIFT TO THE WEST AND INCREASE TO 30 TO 40 MPH...WITH A
FEW GUSTS OVER 55 MPH. BLOWING DUST WILL ALSO REDUCE THE VISIBILITY
TO ONE HALF MILE OR LESS ACROSS SOME LOCATIONS.

SEVERAL REPORTS OF HIGH WINDS HAVE BEEN RECEIVED THIS AFTERNOON.
WIND GUSTS BETWEEN 50 AND 60 MPH HAVE BEEN REPORTED IN TATUM AND
HOBBS. WIND GUSTS NEAR 50 MPH HAVE BEEN REPORTED IN SEMINOLE...
ANDREWS...GOLDSMITH AND ODESSA.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION IF TRAVELLING ACROSS THE
REGION THIS AFTERNOON.
Local storm report, Dec 8, 4:31 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CST MON DEC 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     NON-TSTM WND DMG 5 S CARLSBAD            32.33N 104.22W
12/08/2008                   EDDY               NM   TRAINED SPOTTER

            300 POUND PORTA POTTIES WERE BLOWN ACROSS AN INDUSTRIAL
            YARD NEAR CARLSBAD. WINDS WERE ESTIMATED TO BE 70 MPH.
            BILLBOARD SIGNS WERE ALSO BLOWN DOWN ON HWY 285.

0305 PM     NON-TSTM WND DMG 3 S HOBBS               32.69N 103.16W
12/08/2008                   LEA                NM   EMERGENCY MNGR

            MULTIPLE POWER/PHONE POLES SNAPPED ON US 62/180 JUST
            SOUTH OF HOBBS. ROOF COLLAPSED AT A HOBBS RESTAURANT AND
            A ROOF WAS BLOWN OFF AS WELL.

&&

RBARNES

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 8:46 PM MSTWinter Weather AdvisoryMAFEddy, Lea20 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.